Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have diabetes. Feeling cold and tired. Taking levethorixine 0.75. Diet to lower TSH level?

Answered by
Dr.
Dr. Grzegorz Stanko

General Surgeon

Practicing since :2008

Answered : 5770 Questions

default
Posted on Mon, 28 Jan 2013 in Thyroid Problem and Hormonal Problems
Question: My TSH level is 9,390. I am always cold and I am very tired. I have lost weight and I am watching my carbs because I have diabetes. I weigh 112 lbs. My throid on my right side was removed and I have been taking
levethorixine 0.75. The ENT doctor found nodules on my left thyroid. What foods should I eat to take down my TSH level.
doctor
Answered by Dr. Grzegorz Stanko 3 hours later
Hello!

Thank you for the query.

Your TSH level means that your thyroid gland does not produce enough of hormones. Lack of thyroid hormones results with whole body metabolism slow down. And this causes your symptoms.
Sometimes hypothyroidism is caused by low iodine supplementation, but not at your case. You can try foods XXXXXXX in iodine like fishes, sea foods, potatoes, carrots, however it wont bring any improvement.
What you should really do is to have levothyroxine dosage increased. Your thyroid nodules should be also checked with biopsy as you may need another surgery.

Hope this will help. Feel free to ask further questions.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Grzegorz Stanko 2 hours later
I eat a lot of fish and sea food. I do not eat potatoes because I am on a low
carb diet for diabetes. Is there anything else you can suggest.
Thank you.
YYYY@YYYY
doctor
Answered by Dr. Grzegorz Stanko 9 hours later
Hello!

There is nothing that can be done with diet only. The only solution for you is thyroid hormones supplementation. You should visit your doctor and have it prescribed.

Hope it will help.
Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication
Medical Topics

Recent questions on  Thyroid disease

doctor1 MD

I have recently had a thyroid removal surgery which went very well however, less than 2 weeks later I have a rash on my chest that is spreading and my neck, shoulder and arm (left) has pain. could it possibly be mercer (spelling?) and what does mercer look like?

doctor1 MD

I am 66, 5'2" and 155lbs. I developed a fib 2 years ago (now regulated) and was put on an older beta blocker plus I have high blood pressure for which I am now on the 5th different med ...I take 0.137 mg synthroid daily for 30 years, strength has varied over the years from 0.075 to as high as 0.2mg...my tsh, which is the only measurement my physician will consider, is usually 2.5 or thereabouts...in the last few months my hypothyroid symptoms have increased and on the last lab my tsh was very high, over 8 so I know my thyroid level is very low...I am very fatigued, depressed and most upsetting am eating less and getting fatter, where before I was overweight but firm and now I can feel fat in my thighs and upper arms plus around my abdomin which I never had before. Research shows the older type of beta blocker, atenolol, can slow metabolism and cause insulin resistance, (I am not diabetic) is it safe to simply stop one beta blocker and start another...in fact, I'd like to get off it altogether but the last time my physician said to just stop taking it, I developed pvc's which was corrected by increasing the atenolol. I am distressed about the side effects of this drug and wld like to take something less toxic.

doctor1 MD

Yes, when I was pregnant, i experienced tachycardia requiring beta blocker and nausea during first 12 weeks. I recently started physician supervised hcg injections for weight loss. after 8 days, i experienced tachycardia (160) and severe nausea. injections were stopped but sime residual tachycardia has remained. normally, my TSH is always in the low normal with normal T4 and T7 would this be thyroid related

doctor1 MD

Hi. A few days ago I started experiencing heart palpitations. I feel my heart fluttering in my chest and throat. It doesn't happen when I am moving around. It starts when I sit down, upright on the couch or in a chair. It stops when I lie down or...

doctor1 MD

I recently got AMA - Anti Microsomal Antibody test done. The range was supposed to be 34 as Positive. My reading showed a Value of 91. The lab person said this is very high. Can you plz let me know If I need to get any further tests done to know...

doctor1 MD

Thank you. About three weeks ago, I noticed a slight redness of skin at throat area. It waned and is now back on all over the front of my neck. The skin seems puffed and is very red. No small or large bumps on skin. My throat is mildly sore.